MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: were any fragments generated and fell off inside the patient due this issue? no.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a microwave ablation of liver tumor segment 8 the pr20xt was used as defined.The probe was inserted with normal pressure.When it was inserted for approximately 1 cm into the skin/tissue, the probe broke (partially) a few millimeters above the green zone.No rib or other hard structure was touched during the insertion.This probe could definitely not be used anymore due to the damage (unsafe to insert again) and a new probe had to be unpacked.A new needle was used.The surgery was prolonged 2 minutes.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/22/2022.Investigation summary; call home was reviewed and no issues/errors were observed.The probe was tested, then disconnected, and not used for the remainder of the case.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the pr20xt device was received with the probe tip bent.The device was connected to the neuwave system and the probe was recognized; however, no functional test could be performed due to the condition of the returned sample.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.No further information was available.Lot ml21056403 was reviewed (in process sn 5).Manufacture date: 10/28/21.Expiration date: 1/31/25.Probe sn 18 had fep damage and open tcs1 and 2.No further problems were seen during the manufacturing and testing of this lot.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/12/2022.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/24/2022.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key15074311
Report Number3008769756-2022-00043
Device Sequence Number20208944
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public853719006425
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20XT
Device Catalogue NumberPR20XT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer07/19/2022
08/30/2022
09/29/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/12/2022
09/23/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown